MAUDE Adverse Event Report: COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888135131
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during the placement of a temporary internal jugular vein catheter for renal dialysis, the guide wire got stuck in the puncture needle and could not be advanced or retreated.The puncture needle was then pulled out, but the guide wire still could not be pulled out.There was nothing unusual observed on the device prior to use.Flushing was done.There were no other products utilized with the device.There was no excessive force used on the device.There was no cleaning used on the device.There was no leak, and tego was not utilized.The guidewire used was included in the kit.The guidewire was removed manually, and it was intact after the removal.The guidewire was not broken.Besides the reported issue, there were no other visible defects/damages found on the product at the time of the event.The needle was not replaced.The surgeon replaced the guidewire with a new one as the remedial action, and after replacing the guidewire, the guidewire can be inserted and use normally and the reported catheter was placed into the patient's body.The procedure was completed.There was no blood loss and no blood transfusion required.There was no inter vention/treatment done that was required as a result of the event.The catheter has been in placed for five months.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during the placement of a temporary internal jugular vein catheter for renal dialysis, the guide wire got stuck in the puncture needle and could not be advanced or retreated.There was nothing unusual observed on the device prior to use.Flushing was done, and the result was normal.There were no other products utilized with the device.There was no excessive force used on the device.There was no cleaning used on the device.There was no leak, and tego was not utilized.The guidewire used was included in the kit.The puncture needle was pulled out, but the guide wire still could not be pulled out.The guidewire was then removed manually, and it was intact after the removal.The guidewire was not broken.Besides the reported issue, there were no other visible defects/damages found on the product at the time of the event.The needle was not replaced.The surgeon replaced the guidewire with a new one as the remedial action.After replacing the guidewire, the guidewire can be inserted and used normally.The reported catheter was not replaced and was placed into the patient's body on the day of the event.The procedure was completed.There was no blood loss, and blood transfusion was not required.There was no intervention/treatment required as a result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, during the placement of a temporary internal jugular vein catheter for renal dialysis, the guidewire got stuck in the puncture needle and could not be advanced or withdrawn.There was nothing unusual observed on the device prior to use.Flushing was performed, and the result was normal.When the puncture needle was removed, the guidewire remained stuck and could not be pulled out.As a result, the guidewire was manually removed and found to be intact afterward.It was also mentioned that the guidewire was not broken into pieces.The guidewire that was included in the kit was the one used, but it was replaced with a new one to complete the procedure.After the replacement, the new guidewire was able to be inserted and used without issue.Besides the reported issue, there were no other visible defects/damages found on the product at the time of the event.The needle was not replaced, while the guidewire was replaced with a new one as the remedial action done by the surgeon.There were no other products utilized with the device, and no excessive force or cleaning agent was applied.There were no leaks, and tego was not utilized.The reported catheter remained in the patient's body for about a month.There was no blood loss, nor was a blood transfusion necessary.There was no intervention/treatment required as a result of the event.There was no reported patient injury.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21323250
Report Number1282497-2025-00061
Device Sequence Number15576921
Product Code MPB
UDI-Device Identifier10884521006201
UDI-Public10884521006201
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K192302
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888135131
Device Catalogue Number8888135131
Device Lot Number2226500187
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2025
Supplement Date Received by Manufacturer02/10/2025
02/11/2025
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date02/11/2025
02/13/2025
Date Device Manufactured12/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient Weight50 KG